Simplicial nonpositive curvature
Publications Mathématiques de l'IHÉS, Tome 104 (2006), pp. 1-85.

We introduce a family of conditions on a simplicial complex that we call local k-largeness (k6 is an integer). They are simply stated, combinatorial and easily checkable. One of our themes is that local 6-largeness is a good analogue of the non-positive curvature: locally 6-large spaces have many properties similar to non-positively curved ones. However, local 6-largeness neither implies nor is implied by non-positive curvature of the standard metric. One can think of these results as a higher dimensional version of small cancellation theory. On the other hand, we show that k-largeness implies non-positive curvature if k is sufficiently large. We also show that locally k-large spaces exist in every dimension. We use this to answer questions raised by D. Burago, M. Gromov and I. Leary.

@article{PMIHES_2006__104__1_0,
     author = {Januszkiewicz, Tadeusz and \'Swi\k{a}tkowski, Jacek},
     title = {Simplicial nonpositive curvature},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     pages = {1--85},
     publisher = {Springer},
     volume = {104},
     year = {2006},
     doi = {10.1007/s10240-006-0038-5},
     mrnumber = {2264834},
     language = {en},
     url = {https://www.numdam.org/articles/10.1007/s10240-006-0038-5/}
}
TY  - JOUR
AU  - Januszkiewicz, Tadeusz
AU  - Świątkowski, Jacek
TI  - Simplicial nonpositive curvature
JO  - Publications Mathématiques de l'IHÉS
PY  - 2006
SP  - 1
EP  - 85
VL  - 104
PB  - Springer
UR  - https://www.numdam.org/articles/10.1007/s10240-006-0038-5/
DO  - 10.1007/s10240-006-0038-5
LA  - en
ID  - PMIHES_2006__104__1_0
ER  - 
%0 Journal Article
%A Januszkiewicz, Tadeusz
%A Świątkowski, Jacek
%T Simplicial nonpositive curvature
%J Publications Mathématiques de l'IHÉS
%D 2006
%P 1-85
%V 104
%I Springer
%U https://www.numdam.org/articles/10.1007/s10240-006-0038-5/
%R 10.1007/s10240-006-0038-5
%G en
%F PMIHES_2006__104__1_0
Januszkiewicz, Tadeusz; Świątkowski, Jacek. Simplicial nonpositive curvature. Publications Mathématiques de l'IHÉS, Tome 104 (2006), pp. 1-85. doi : 10.1007/s10240-006-0038-5. https://www.numdam.org/articles/10.1007/s10240-006-0038-5/

1. J. Alonso and M. Bridson, Semihyperbolic groups, Proc. Lond. Math. Soc., III. Ser., 70 (1995), 56-114. | MR | Zbl

2. M. Bestvina, Questions in Geometric Group Theory, http://www.math.utah.edu/∼bestvina.

3. M. Bridson, On the semisimplicity of polyhedral isometries, Proc. Amer. Math. Soc., 127 (1999), no. 7, 2143-2146. | MR | Zbl

4. M. Bridson and A. Haefliger, Metric Spaces of Non-Positive Curvature, Grundlehren der mathematischen Wissenschaften 319, Springer, Berlin (1999). | MR | Zbl

5. D. Burago, Hard balls gas and Alexandrov spaces of curvature bounded above, Doc. Math., Extra Vol. ICM II (1998), 289-298. | MR | Zbl

6. D. Burago, S. Ferleger, B. Kleiner and A. Kononenko, Gluing copies of a 3-dimensional polyhedron to obtain a closed nonpositively curved pseudomanifold, Proc. Amer. Math. Soc., 129 (2001), no. 5, 1493-1498. | MR | Zbl

7. R. Charney and M. Davis, Singular metrics of nonpositive curvature on branched covers of Riemannian manifolds, Amer. J. Math., 115 (1993), no. 5, 929-1009. | MR | Zbl

8. G. A. Dirac, On rigid circuit graphs, Abh. Math. Sem. Univ. Hamb., 25 (1961), 71-76. | MR | Zbl

9. D. Epstein, J. Cannon, D. Holt, S. Levy, M. Paterson and W. Thurston, Word Processing in Groups, Jones and Barlett, Boston, MA (1992). | MR | Zbl

10. E. Ghys and P. De La Harpe (eds.), Sur les Groupes Hyperboliques d'apres Mikhael Gromov, Progr. Math., vol. 83, Birkhäuser, Boston, MA (1990). | Zbl

11. C. Mca. Gordon, D. D. Long and A. W. Reid, Surface subgroups of Coxeter and Artin groups, J. Pure Appl. Algebra, 189 (2004), 135-148. | MR | Zbl

12. M. Goresky, R. Macpherson, Intersection homology theory, Topology, 19 (1980), no. 2, 135-162. | MR | Zbl

13. M. Gromov, Asymptotic invariants of infinite groups, Geometric Group Theory, G. Niblo and M. Roller (eds.), LMS Lecture Notes Series 182, vol. 2, Cambridge Univ. Press (1993). | MR

14. M. Gromov, Hyperbolic groups, Essays in Group Theory, S. Gersten (ed.), Springer, MSRI Publ. 8 (1987), 75-263. | MR | Zbl

15. F. Haglund, Complexes simpliciaux hyperboliques de grande dimension, Prepublication Orsay 71, 2003.

16. T. Januszkiewicz and J. Świątkowski, Hyperbolic Coxeter groups of large dimension, Comment. Math. Helv., 78 (2003), 555-583. | MR | Zbl

17. T. Januszkiewicz and J. Świątkowski, Filling invariants in systolic complexes and groups, submitted, 2005.

18. T. Januszkiewicz and J. Świątkowski, Nonpositively curved developments of billiards, preprint, 2006.

19. D. Meintrup and T. Schick, A model for the universal space for proper actions of a hyperbolic group, New York J. Math., 8 (2002), 1-7. | MR | Zbl

20. I. Leary, A metric Kan-Thurston theorem, in preparation.

21. I. Leary and B. Nucinkis, Every CW-complex is a classifying space for proper bundles, Topology, 40 (2001), 539-550. | MR | Zbl

22. R. Lyndon and P. Schupp, Combinatorial group theory, Ergebnisse der Mathematik und ihrer Grenzgebiete 89, Springer, Berlin (1977). | MR | Zbl

23. J. Świątkowski, Regular path systems and (bi)automatic groups, Geom. Dedicata, 118 (2006), 23-48. | MR

  • Chalopin, Jérémie; Chepoi, Victor; Genevois, Anthony; Hirai, Hiroshi; Osajda, Damian Helly groups, Geometry Topology, Volume 29 (2025) no. 1, p. 1 | DOI:10.2140/gt.2025.29.1
  • Davis, Michael W. Overview, Infinite Group Actions on Polyhedra, Volume 77 (2024), p. 3 | DOI:10.1007/978-3-031-48443-8_1
  • Haettel, Thomas; Huang, Jingyin Lattices, Garside structures and weakly modular graphs, Journal of Algebra, Volume 656 (2024), p. 226 | DOI:10.1016/j.jalgebra.2023.08.034
  • Chalopin, Jérémie; Chepoi, Victor Boundary rigidity of CAT(0) cube complexes, Journal of Combinatorial Theory, Series B, Volume 169 (2024), p. 352 | DOI:10.1016/j.jctb.2024.07.003
  • Prytuła, Tomasz Graphical complexes of groups, Journal of Group Theory, Volume 27 (2024) no. 2, p. 223 | DOI:10.1515/jgth-2021-0118
  • Hagen, Mark; Martin, Alexandre; Sisto, Alessandro Extra-large type Artin groups are hierarchically hyperbolic, Mathematische Annalen, Volume 388 (2024) no. 1, p. 867 | DOI:10.1007/s00208-022-02523-4
  • Chalopin, Jérémie; Changat, Manoj; Chepoi, Victor; Jacob, Jeny First-order logic axiomatization of metric graph theory, Theoretical Computer Science, Volume 993 (2024), p. 114460 | DOI:10.1016/j.tcs.2024.114460
  • Chalopin, Jérémie; Chepoi, Victor; Giocanti, Ugo Graphs with convex balls, Geometriae Dedicata, Volume 217 (2023) no. 4 | DOI:10.1007/s10711-023-00803-0
  • Osajda, Damian Normal subgroups of SimpHAtic groups, Journal of Topology and Analysis, Volume 15 (2023) no. 03, p. 845 | DOI:10.1142/s1793525321500515
  • Engel, Alexander; Wulff, Christopher Coronas for properly combable spaces, Journal of Topology and Analysis, Volume 15 (2023) no. 04, p. 953 | DOI:10.1142/s1793525321500643
  • CUMPLIDO, MARÍA; MARTIN, ALEXANDRE; VASKOU, NICOLAS Parabolic subgroups of large-type Artin groups, Mathematical Proceedings of the Cambridge Philosophical Society, Volume 174 (2023) no. 2, p. 393 | DOI:10.1017/s0305004122000342
  • Blufstein, Martín Axel; Minian, Elías Strictly systolic angled complexes and hyperbolicity of one-relator groups, Algebraic Geometric Topology, Volume 22 (2022) no. 3, p. 1159 | DOI:10.2140/agt.2022.22.1159
  • Blufstein, Martín Axel Parabolic subgroups of two‐dimensional Artin groups and systolic‐by‐function complexes, Bulletin of the London Mathematical Society, Volume 54 (2022) no. 6, p. 2338 | DOI:10.1112/blms.12697
  • Rees, Sarah The Development of the Theory of Automatic Groups, In the Tradition of Thurston II (2022), p. 449 | DOI:10.1007/978-3-030-97560-9_14
  • Chepoi, Victor; Labourel, Arnaud; Ratel, Sébastien Distance labeling schemes for K4-free bridged graphs, Information and Computation, Volume 289 (2022), p. 104959 | DOI:10.1016/j.ic.2022.104959
  • Huang, Jingyin; Kleiner, Bruce; Stadler, Stephan Morse quasiflats I, Journal für die reine und angewandte Mathematik (Crelles Journal), Volume 2022 (2022) no. 784, p. 53 | DOI:10.1515/crelle-2021-0073
  • Osajda, Damian; Przytycki, Piotr; McCammond, J. Tits Alternative for groups acting properly on 2-dimensional recurrent complexes, Advances in Mathematics, Volume 391 (2021), p. 107976 | DOI:10.1016/j.aim.2021.107976
  • Holt, Derek F.; Rees, Sarah Biautomatic structures in systolic Artin groups, International Journal of Algebra and Computation, Volume 31 (2021) no. 03, p. 365 | DOI:10.1142/s0218196721500193
  • MARTIN, ALEXANDRE; OSAJDA, DAMIAN A combination theorem for combinatorially non-positively curved complexes of hyperbolic groups, Mathematical Proceedings of the Cambridge Philosophical Society, Volume 170 (2021) no. 3, p. 445 | DOI:10.1017/s0305004119000446
  • von Puttkamer, Timm; Wu, Xiaolei Some results related to finiteness properties of groups for families of subgroups, Algebraic Geometric Topology, Volume 20 (2020) no. 6, p. 2885 | DOI:10.2140/agt.2020.20.2885
  • Adiprasito, Karim; Benedetti, Bruno Collapsibility of CAT(0) spaces, Geometriae Dedicata, Volume 206 (2020) no. 1, p. 181 | DOI:10.1007/s10711-019-00481-x
  • Świątkowski, Jacek Trees of metric compacta and trees of manifolds, Geometry Topology, Volume 24 (2020) no. 2, p. 533 | DOI:10.2140/gt.2020.24.533
  • Karrer, Annette; Schwer, Petra; Struyve, Koen The Triangle Groups (2, 4, 5) and (2, 5, 5) are not Systolic, Graphs and Combinatorics, Volume 36 (2020) no. 6, p. 1741 | DOI:10.1007/s00373-020-02209-1
  • Fukaya, Tomohiro; Oguni, Shin-ichi A coarse Cartan–Hadamard theorem with application to the coarse Baum–Connes conjecture, Journal of Topology and Analysis, Volume 12 (2020) no. 03, p. 857 | DOI:10.1142/s1793525319500675
  • ADIPRASITO, KARIM; NEVO, ERAN; TANCER, MARTIN On Betti numbers of flag complexes with forbidden induced subgraphs, Mathematical Proceedings of the Cambridge Philosophical Society, Volume 168 (2020) no. 3, p. 567 | DOI:10.1017/s030500411900001x
  • Hoda, Nima Quadric Complexes, Michigan Mathematical Journal, Volume 69 (2020) no. 2 | DOI:10.1307/mmj/1576832418
  • Lazăr, Ioana-Claudia Minimal Disc Diagrams of 5 / 9 -Simplicial Complexes, Michigan Mathematical Journal, Volume 69 (2020) no. 4 | DOI:10.1307/mmj/1585706557
  • Huang, Jingyin; Osajda, Damian Large‐type Artin groups are systolic, Proceedings of the London Mathematical Society, Volume 120 (2020) no. 1, p. 95 | DOI:10.1112/plms.12284
  • Chepoi, Victor; Labourel, Arnaud; Ratel, Sébastien Distance Labeling Schemes for K4-Free Bridged Graphs, Structural Information and Communication Complexity, Volume 12156 (2020), p. 310 | DOI:10.1007/978-3-030-54921-3_18
  • Constantinescu, Alexandru; Kahle, Thomas; Varbaro, Matteo Linear syzygies, hyperbolic Coxeter groups and regularity, Compositio Mathematica, Volume 155 (2019) no. 6, p. 1076 | DOI:10.1112/s0010437x19007310
  • Prytuła, Tomasz Hyperbolic isometries and boundaries of systolic complexes, Journal of the London Mathematical Society, Volume 99 (2019) no. 2, p. 583 | DOI:10.1112/jlms.12184
  • Huang, Jingyin; Osajda, Damian Metric systolicity and two-dimensional Artin groups, Mathematische Annalen, Volume 374 (2019) no. 3-4, p. 1311 | DOI:10.1007/s00208-019-01823-6
  • Engel, Alexander Banach strong Novikov conjecture for polynomially contractible groups, Advances in Mathematics, Volume 330 (2018), p. 148 | DOI:10.1016/j.aim.2018.03.006
  • Prytuła, Tomasz Solvable Subgroup Theorem for simplicial nonpositive curvature, International Journal of Algebra and Computation, Volume 28 (2018) no. 04, p. 605 | DOI:10.1142/s0218196718500273
  • Hoda, Nima; Osajda, Damian Two-dimensional systolic complexes satisfy property A, International Journal of Algebra and Computation, Volume 28 (2018) no. 07, p. 1247 | DOI:10.1142/s021819671850056x
  • Lee, Jaejeong A convexity theorem for real projective structures, Geometriae Dedicata, Volume 182 (2016) no. 1, p. 1 | DOI:10.1007/s10711-015-0125-1
  • Gavryushkin, Alex; Drummond, Alexei J. The space of ultrametric phylogenetic trees, Journal of Theoretical Biology, Volume 403 (2016), p. 197 | DOI:10.1016/j.jtbi.2016.05.001
  • Guilbault, Craig R. Ends, Shapes, and Boundaries in Manifold Topology and Geometric Group Theory, Topology and Geometric Group Theory, Volume 184 (2016), p. 45 | DOI:10.1007/978-3-319-43674-6_3
  • Elsner, Tomasz; Januszkiewicz, Tadeusz Homotopical systole and hyperbolicity, Bulletin of the London Mathematical Society, Volume 47 (2015) no. 2, p. 203 | DOI:10.1112/blms/bdu108
  • Osajda, Damian; Świa̧tkowski, Jacek On asymptotically hereditarily aspherical groups, Proceedings of the London Mathematical Society, Volume 111 (2015) no. 1, p. 93 | DOI:10.1112/plms/pdv021
  • Hanlon, Richard Gaelan; Martínez-Pedroza, Eduardo Lifting group actions, equivariant towers and subgroups of non-positively curved groups, Algebraic Geometric Topology, Volume 14 (2014) no. 5, p. 2783 | DOI:10.2140/agt.2014.14.2783
  • Kawamura, Kazuhiro Some Topics in Geometric Topology II, Recent Progress in General Topology III (2014), p. 639 | DOI:10.2991/978-94-6239-024-9_15
  • Chepoi, Victor; Osajda, Damian Dismantlability of weakly systolic complexes and applications, Transactions of the American Mathematical Society, Volume 367 (2014) no. 2, p. 1247 | DOI:10.1090/s0002-9947-2014-06137-0
  • Brešar, B.; Chalopin, J.; Chepoi, V.; Gologranc, T.; Osajda, D. Bucolic complexes, Advances in Mathematics, Volume 243 (2013), p. 127 | DOI:10.1016/j.aim.2013.04.009
  • Buekenhout, Francis; Cohen, Arjeh M. Diagrams, Diagram Geometry, Volume 57 (2013), p. 49 | DOI:10.1007/978-3-642-34453-4_2
  • Brešar, Boštjan; Chalopin, Jérémie; Chepoi, Victor; Kovše, Matjaž; Labourel, Arnaud; Vaxès, Yann Retracts of Products of Chordal Graphs, Journal of Graph Theory, Volume 73 (2013) no. 2, p. 161 | DOI:10.1002/jgt.21665
  • Elsner, Tomasz; Przytycki, Piotr Square complexes and simplicial nonpositive curvature, Proceedings of the American Mathematical Society, Volume 141 (2013) no. 9, p. 2997 | DOI:10.1090/s0002-9939-2013-11568-6
  • Januszkiewicz, Tadeusz; Świa̧tkowski, Jacek Non-positively curved developments of billiards, Journal of Topology, Volume 3 (2010) no. 1, p. 63 | DOI:10.1112/jtopol/jtq001
  • Piggott, Adam; Ruane, Kim; Walsh, Genevieve The automorphism group of the free group of rank 2 is a CAT(0) group, Michigan Mathematical Journal, Volume 59 (2010) no. 2 | DOI:10.1307/mmj/1281531457
  • Zubik, Joanna Asymptotic hereditary asphericity of metric spaces of asymptotic dimension 1, Topology and its Applications, Volume 157 (2010) no. 18, p. 2815 | DOI:10.1016/j.topol.2010.08.019
  • Elsner, Tomasz Flats and the flat torus theorem in systolic spaces, Geometry Topology, Volume 13 (2009) no. 2, p. 661 | DOI:10.2140/gt.2009.13.661
  • Arzhantseva, Goulnara; Bridson, Martin R; Januszkiewicz, Tadeusz; Leary, Ian J; Minasyan, Ashot; Światkowski, Jacek Infinite groups with fixed point properties, Geometry Topology, Volume 13 (2009) no. 3, p. 1229 | DOI:10.2140/gt.2009.13.1229
  • Osajda, Damian; Przytycki, Piotr Boundaries of systolic groups, Geometry Topology, Volume 13 (2009) no. 5, p. 2807 | DOI:10.2140/gt.2009.13.2807
  • Caprace, Pierre-Emmanuel; Monod, Nicolas Isometry groups of non-positively curved spaces: discrete subgroups, Journal of Topology, Volume 2 (2009) no. 4, p. 701 | DOI:10.1112/jtopol/jtp027
  • Osajda, Damian Ideal boundary of 7–systolic complexes and groups, Algebraic Geometric Topology, Volume 8 (2008) no. 1, p. 81 | DOI:10.2140/agt.2008.8.81
  • PRZYTYCKI, PIOTR The fixed point theorem for simplicial nonpositive curvature, Mathematical Proceedings of the Cambridge Philosophical Society, Volume 144 (2008) no. 3, p. 683 | DOI:10.1017/s0305004107000989
  • Chepoi, Victor; Dragan, Feodor; Estellon, Bertrand; Habib, Michel; Vaxès, Yann, Proceedings of the twenty-fourth annual symposium on Computational geometry (2008), p. 59 | DOI:10.1145/1377676.1377687
  • Januszkiewicz, Tadeusz; Świątkowski, Jacek Filling invariants of systolic complexes and groups, Geometry Topology, Volume 11 (2007) no. 2, p. 727 | DOI:10.2140/gt.2007.11.727
  • WEISS, URI ON BIAUTOMATICITY OF NON-HOMOGENOUS SMALL-CANCELLATION GROUPS, International Journal of Algebra and Computation, Volume 17 (2007) no. 04, p. 797 | DOI:10.1142/s0218196707003718

Cité par 59 documents. Sources : Crossref